Alert archive / Iowa / Flash Flood Warnings in 2010
Flash Flood Warning 32, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this flash flood warning at Jul 7, 2010, 2:25 PM CDT for Cherokee County, Iowa. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2010, 2:25 PM CDT (19:25 UTC)
- Expired
- Jul 7, 2010, 5:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- None
County Cherokee County, IA
The radar
The Sioux Falls radar (KFSD), 129 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 3:30 PM CDT | FLASH FLOOD | 3 Nw Washta, IA | WATER OVER THE ROAD FOR A SHORT TIME. CULVERTS COULD NOT HANDLE THE WATER FLOW. MEASURED 5 INCHES OF RAIN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 65 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 7.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2303 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 481 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
309 WGUS53 KFSD 071925 FFWFSD IAC035-072230- /O.NEW.KFSD.FF.W.0032.100707T1925Z-100707T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 225 PM CDT WED JUL 7 2010 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * FLASH FLOOD WARNING FOR... CHEROKEE COUNTY IN NORTHWEST IOWA * UNTIL 530 PM CDT * AT 218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. OBSERVERS REPORTED 2 INCHES OF RAIN 2 MILES WEST OF WASHTA. RADAR WAS ALSO INDICATING ONE TO TWO INCHES OVER PORTIONS OF THE AREA. THUNDERSTORMS CONTINUE TO FORM IN WESTERN CHEROKEE COUNTY AND GOING OVER THE AREA THAT HAS ALREADY RECEIVED HEAVY RAIN. ADDITIONAL RAINFALL OF 1 TO 2 INCHES IS EXPECTED. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... CHEROKEE...CLEGHORN...LARRABEE...QUIMBY AND WASHTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. && LAT...LON 4291 9542 4257 9553 4256 9587 4290 9575 $$ SCHUMACHER
4 follow-up statements
991 WGUS73 KFSD 071956 FFSFSD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 256 PM CDT WED JUL 7 2010 IAC035-072230- /O.CON.KFSD.FF.W.0032.000000T0000Z-100707T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHEROKEE IA- 256 PM CDT WED JUL 7 2010 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CHEROKEE COUNTY UNTIL 530 PM CDT... AT 246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR INDICATED THAT STORMS WERE NEARLY STATIONARY NEAR WASHTA AND 8 MILES WEST OF CHEROKEE. THE RADAR ESTIMATES THAT 2 TO 4 INCHES OF RAIN HAS FALLEN IN THESE AREAS...WITH LESSER AMOUNTS AROUND CHEROKEE...MERIDEN...AND LARRABEE. WITH THE SLOW MOVEMENT OF THESE STORMS...LOCAL RAINFALL AMOUNTS COULD APPROACH 6 INCHES ALONG HIGHWAY 31 NEAR WASHTA...WITH MANY AREAS IN THE WARNED AREA RECEIVING 1 TO 2 INCHES OF RAIN. SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CHEROKEE...CLEGHORN...LARRABEE...QUIMBY AND WASHTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE ALSO SUBJECT TO FLOODING. && LAT...LON 4291 9542 4257 9553 4256 9587 4290 9575 $$ SCHUMACHER
043 WGUS73 KFSD 072059 FFSFSD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 359 PM CDT WED JUL 7 2010 IAC035-072230- /O.CON.KFSD.FF.W.0032.000000T0000Z-100707T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHEROKEE IA- 359 PM CDT WED JUL 7 2010 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CHEROKEE COUNTY UNTIL 530 PM CDT... AT 349 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED 2 TO 5 INCHES OF RAINFALL FROM MERIDEN TO WASHTA HAS FALLEN THIS AFTERNOON. A LOCAL OBSERVER REPORTED 3.3 INCHES OF RAIN 2 MILES WEST OF WASHTA. WHILE RAINFALL HAS DECREASED SINCE 3 PM CDT...SCATTERED THUNDERSTORMS CONTINUE TO DEVELOP NEAR WASHTA WHICH CAN PRODUCE UP TO AN INCH OF ADDITIONAL RAINFALL. IN ADDITION...WATER WILL CONTINUE TO RUNOFF INTO LOCAL STREAMS AND CREEKS RESULTING IN FLOODING OF FIELDS AND MAY CAUSE WATER TO RUN OVER TOWNSHIP ROADS. SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CHEROKEE...CLEGHORN...LARRABEE...QUIMBY AND WASHTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE ALSO SUBJECT TO FLOODING. && LAT...LON 4291 9542 4257 9553 4256 9587 4290 9575 $$ SCHUMACHER
379 WGUS73 KFSD 072151 FFSFSD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 451 PM CDT WED JUL 7 2010 IAC035-072230- /O.CON.KFSD.FF.W.0032.000000T0000Z-100707T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHEROKEE IA- 451 PM CDT WED JUL 7 2010 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CHEROKEE COUNTY UNTIL 530 PM CDT... AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED 2 TO 5 INCHES OF RAIN HAS FALLEN ACROSS THE AREA. EXCEPT FOR A FEW LIGHT SHOWERS...RAINFALL HAS ENDED ACROSS THE AREA. THEREFORE...THE THREAT OF URBAN FLOODING HAS ENDED. HOWEVER...WITH CONTINUED RUNOFF FROM RAINFALL EARLIER THIS AFTERNOON...SOME SMALL CREEKS WILL CONTINUE TO BE FLOODED AND IMPACT FIELDS AND LOW LYING AREAS. SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CHEROKEE...CLEGHORN...QUIMBY AND WASHTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 4283 9549 4257 9559 4256 9587 4283 9575 $$ SCHUMACHER
584 WGUS73 KFSD 072231 FFSFSD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 531 PM CDT WED JUL 7 2010 IAC035-072245- /O.EXP.KFSD.FF.W.0032.000000T0000Z-100707T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHEROKEE IA- 531 PM CDT WED JUL 7 2010 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CHEROKEE COUNTY HAS BEEN ALLOWED TO EXPIRE... THE RAINFALL HAS LARGELY ENDED ACROSS THIS AREA. SOME EXCESSIVE RUNOFF MAY STILL PERSIST INTO VERY EARLY EVENING...BUT OTHERWISE WATER IS RECEDING. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 4283 9549 4257 9559 4256 9587 4283 9575 $$ MJF
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 11:22 AM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Jul 7, 11:22 AM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1122 AM CDT WED JUL 7 2010 .DISCUSSION... WK FRONTAL BNDRY ACRS FAR SERN CWA THIS MORNING...WITH MUCH COOLER AIR TO NW AND HEATING OUT TOWARD LOWER 80S IN SERN PORTIONS OF NW IA AHEAD. MAIN TROUGH PUSHING EWRD INTO NRN PLAINS OUT OF NRN ROCKIES...AND SMALLER WAVE SLINGSHOTTING OUT AHEAD OF FEATURE INTO SWRN NEBRASKA/NWRN KS. SOME SIGNIFICANT CHANGES TO SHORT TERM FCST TDA. LATEST GUIDANCE SUGGESTING THAT OVERLAP OF WK INSTABILITY AND FORCING WL COME TOGETHER THIS AFTN MAINLY ACRS NW IA AND ADJACENT AREAS AS WAVE LIFTS FROM SERN CO/NW KS/SW NEBRASKA INTO THE TRI STATE AREA. INSTABILITY TO THE NW OF THIS AREA IS SOMEWHAT LIMITED...AND TRIED TO KEEP THUNDER MENTION EVEN IN LOWEST POP AREA THRU WRN CWA OUT OF FCST. IN MORE FAVORED AREAS...DOES NOT APPEAR THAT THERE IS A MENTIONABLE SVR THREAT FOR THE AFTN WITH SHEAR/INSTABILITY PARAMETERS LIMITING DEVELOPMENT TO MULTICELL REALM. STILL...TWO POTENTIAL ISSUES TO WATCH SURROUND DEVELOPMENT OF SOME 0-3KM CAPE THRU EARLY AFTN ACRS NW IA NEAR LOCATION OF THE LOW LVL SHEAR AXIS. NOT THE CLASSIC SETUP...BUT CERTAINLY NOT OUT OF THE QUESTION TO GET SOME BRIEF NON-SUPERCELL TORNADO/FUNNELS. SOME STRONGER STORMS ALSO WOULD BE CAPABLE OF SOME NEAR SEVERE WIND GUSTS THRU NW IA. WL ALSO RETAIN MENTION OF LOCALLY HEAVY RAINFALL THRU SERN CWA. OTHERWISE...DID RAISE HIGHS A BIT BACK THRU WRN CWA AS LACK OF PCPN SHUD ALLOW RECOVERY CLOSER TO 925 HPA MIXING VALUES...AND ADJUSTED HOURLY TRENDS FOR EARLIER MAX OUT IN NW IA PRIOR TO CONVECTIVE DEVELOPMENT. /CHAPMAN && .AVIATION... AREA OF MVFR TO IFR CIGS EXISTS ON COLD SIDE OF SLOW MOVING SURFACE BNDRY ALG AND W OF THE I29 CORRIDOR...AND WL PERSIST INTO THE AFTN HOURS. BNDRY WL ACT TO FOCUS REDEVELOPMENT OF SHRA AND SCT TSRA THRU THE AFTN HOURS...WHICH SHUD BE MAINLY TO THE S AND E OF KFSD AREA. VSBYS/CIGS IN SHRA/TSRA LKLY TO AVG MVFR...ALTHOUGH LKLY TO TOUCH IFR IN STRONGEST STORMS. KEPT MENTION OF THUNDER THREAT AT KFSD LIMITED TO CB MENTION...WITH EXPECTATION OF BETTER FORCING AND INSTABILITY AXIS TO SE. /CHAPMAN && .PREV DISCUSSION... ACTIVE FORECAST WITH FRONT MOVING THROUGH THE AREA TODAY AND ADDITIONAL PRECIPITATION CHANCES THIS WEEKEND. AS OF 08Z...TWO MAIN AREAS OF PRECIPITATION AFFECTING THE FORECAST AREA. THE FIRST OF THESE IS CONCENTRATED ACROSS SOUTHWEST MINNESOTA ASSOCIATED WITH A SHORTWAVE DRIFTING THROUGH. THIS COMPLEX OF STORMS WILL LIFT OFF TO THE NORTHEAST...THOUGH SOME REDEVELOPMENT IS POSSIBLE THROUGH 12Z ACROSS PORTIONS OF SOUTHWEST MINNESOTA THOUGH CONVECTION SHOULD BE ON THE DOWNWARD TREND OVERALL. SECOND AREA OF CONVECTION IS LOCATED ACROSS CENTRAL NEBRASKA...HOWEVER AS CONVECTION LIFTS TO THE NORTHEAST IT MOVES INTO A RELATIVELY STABLE ENVIRONMENT. HAVE LEFT A 30 PERCENT CHANCE OF RAIN SHOWERS IN THE WESTERN CWA EARLY THIS MORNING...BUT THE PRIMARY FOCUS WILL BE ON LATER TODAY AS AIRMASS AHEAD OF THE FRONT DESTABILIZES. NOT BAD UPPER LEVEL SUPPORT TO HELP STORMS DEVELOP AS 120+KNOT JET STREAK REMAINS OVER THE HUDSON BAY WITH RIGHT ENTRANCE REGION OVER THE FORECAST AREA. CAPE VALUES INCREASE TO 1000-1500 J/KG BY MID TO LATE MORNING WITH MINIMAL CIN. WIND SHEAR ESPECIALLY IN THE LOW LEVELS REMAINS RELATIVELY WEAK AND THEREFORE...EXPECT STORMS TO PRIMARILY REMAIN BELOW SEVERE LIMITS. EXPECT CONVECTION TO DEVELOP NEAR A YANKTON TO BROOKINGS LINE AROUND 16-18Z...GRADUALLY SHIFTING EAST THIS AFTERNOON. FAIRLY POOR MIXING CONDITIONS...ESPECIALLY ON THE BACKSIDE OF THE FRONT WHERE NORTH WINDS WILL KEEP TEMPERATURES IN THE 60S MUCH OF THE DAY. FRONT WILL GRADUALLY CLEAR THE CWA THIS EVENING WITH MUCH DRIER AND STABLE AIR RETURNING TO THE AREA. HIGH PRESSURE REMAINS ACROSS THE AREA ON THURSDAY INTO FRIDAY...THOUGH WILL HAVE TO WATCH THE NORTHERN HALF OF THE CWA THURSDAY AFTERNOON FOR CHANCES OF ISOLATED SHOWERS/THUNDERSTORMS AS A SHORTWAVE DROPS DOWN FROM THE NORTHWEST. COLD POCKET FROM 700-600 MB RESULTS IN A FEW HUNDRED J/KG OF CAPE...AND WITH MUCH BETTER MIXING HAVE A POTENTIAL OF HEATING OUT TO CONVECTIVE TEMP. WITH RELATIVELY DRY ATMOSPHERE LEFT MENTION OUT FOR NOW...BUT IS SOMETHING TO WATCH. RETURN FLOW BEGINS TO ESTABLISH ITSELF ACROSS THE AREA ON FRIDAY AND MOISTURE BEGINS TO RETURN BACK TO THE NORTH. MODELS HAVE BEEN FAIRLY CONSISTENT ABOUT BRINGING A SHORTWAVE ACROSS THE AREA SATURDAY AFTERNOON AND EVENING...SETTING UP THE NEXT CHANCE OF THUNDERSTORMS. IN TERMS OF TEMPERATURES...EXPECT HIGHS TO BE NEAR SEASONAL WITH 850 HPA TEMPS IN THE MID AND UPPER TEENS. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
Hazardous weather outlook, Jul 7, 10:59 AM CDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1059 AM CDT WED JUL 07 2010 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-081200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1059 AM CDT WED JUL 07 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SHOWERS AND SCATTERED THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON...MAINLY FROM EXTREME NORTHEAST NEBRASKA THROUGH NORTHWEST IOWA AND INTO SOUTHWEST MINNESOTA. THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS...BUT STILL MAY PRODUCE SOME GUSTY WINDS AND HEAVY RAINFALL. FLOODING... LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TODAY EAST OF A LINE FROM WINDOM MINNESOTA TO PONCA NEBRASKA. THE JAMES RIVER WILL REMAIN IN FLOOD FOR THE FORESEEABLE FUTURE. THE LITTLE SIOUX RIVER NEAR LINN GROVE WILL ALSO BE IN FLOOD THROUGH MID WEEK. THE BIG SIOUX RIVER NEAR BRUCE AND BROOKINGS WILL ALSO BE IN FLOOD THROUGH THE UPCOMING WEEKEND. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW SEVERE STORMS WILL BE POSSIBLE AGAIN LATER SATURDAY AND AGAIN SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jul 7, 9:59 AM CDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
959 AM CDT WED JUL 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM HAIL 1 SSW LAKE PRESTON 44.35N 97.39W
07/06/2010 E0.88 INCH KINGSBURY SD PUBLIC
STRONG BUT NOT DAMAGING WINDS ACCOMPANIED THE HAIL.
1150 PM HAIL 1 SSE LAKE PRESTON 44.35N 97.37W
07/06/2010 E1.00 INCH KINGSBURY SD PUBLIC
HAIL VARIED FROM PEA TO QUARTER SIZE.
&&
WILLIAMSLocal storm report, Jul 7, 10:52 AM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1052 AM CDT WED JUL 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM TSTM WND GST 5 E ARLINGTON 44.38N 97.03W
07/07/2010 E60 MPH BROOKINGS SD PUBLIC
ONE TREE BLOWN DOWN AND THE TOP OF A SECOND TREE BLOWN
DOWN.
&&
WILLIAMSLocal storm report, Jul 7, 12:24 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1224 PM CDT WED JUL 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM TSTM WND GST 2 NW NUNDA 44.18N 97.05W
07/07/2010 E60 MPH LAKE SD PUBLIC
NUMEROUS SMALL BRANCHES BLOWN DOWN.
&&
WILLIAMSLocal storm report, Jul 7, 2:01 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
201 PM CDT WED JUL 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HEAVY RAIN 2 W WASHTA 42.58N 95.76W
07/07/2010 M2.00 INCH CHEROKEE IA TRAINED SPOTTER
2.00 INCHES OF RAIN IN 45 MINUTES
&&
KWEISSERThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 2:21 PM CDT | Flash Flood Warning | FSD | Clay | 3 hr |
Nearby
Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.